Oklahoma, 2005

Damaging Winds in Oklahoma, June 6, 2005

June 6, 2005 · NWS AMA · 9 events in 2 counties and zones

Severe thunderstorms with damaging winds moved across the central and eastern Oklahoma panhandle during the evening hours. and power poles snapped by the high winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$56,000
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms with damaging winds moved across the central and eastern Oklahoma panhandle during the evening hours. Damage from the high winds were mainly confined to trees being blown down...outbuildings...a law enforcement patrol vehicle when a tree fell onto it...and power poles snapped by the high winds. No injuries were reported from the severe weather.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 6, 2:15 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Jun 6, 2:15 PM CST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT MON JUN 6 2005

.DISCUSSION...
TSTMS DEVELOPING AT THIS TIME ALONG DRYLN THRU ERN NM TO NWRN KS.
HAVE BOOSTED POPS FOR TNGT OVR WRN 2/3 OF FCST AREA...AND HAVE
MENTIONED PSBL SVR IN ALL BUT FAR ERN TX PNHDL.  RICH MSTR/HIGH
INSTBY IN PLACE WITH STEEP LAPSE RATES ALSO.  EXPECT SCT TSTMS TO
DEVELOP OR MOVE INTO WRN 2/3 OF PNHDLS TNGT AS SHORT WAVE TROF
APPROACHES IN SW FLOW ALOFT AND LOW LVL JET DEVELOPS OVER ERN ZONES.

KEPT 20 PCT POPS GOING FOR ERN ZONES ON TUE AFTN/EVE...BUT EXPANDED
AFFECTED AREA WWD A BIT.  DRYLN EXPECTED TO SET UP DURING TUE AFTN
OVER CENTRAL SECTIONS.  ON WED...HAVE INTRODUCED SLGT CHC POPS FOR
ERN ZONES...WHERE DEEP RICH MSTR STILL EXPECTED TO REMAIN DURING
AFTN AND EVE.

SWLY SFC WINDS BEHIND DRYLN ON TUE...WED...AND THU...WITH ASSOCIATED
REDUCED CLOUD COVERAGE...LEAD US TO INCREASE MAX TEMPS A BIT.

HAVE DELAYED WED WIND SHIFT...AS CDFNT LOOKS AS IF IT MAY NOT HAVE
IMPACT ON PNHDLS ON WED.  LOW-MID LVL MSTR SHOULD REMAIN EAST OF
FCST AREA...SO DRY FCST KEPT GOING FOR THU.  MSTR RETURNS TO WARRANT
CONTINUING SLGT CHC POPS ON FRI AFTN/NGT.

HAVE INTRODUCED SLGT CHC TSTMS ALL ZONES SAT AFTN/EVE DUE TO EXPECTED
MSTR RETURN.  HAVE INTRODUCED SLGT CHC TSTMS ERN ZONES SUN AFTN/EVE
WHERE DEEPER MSTR EXPECTED TO REMAIN.

COCKRELL

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                62  92  62  91 /  30  20  20  10
BEAVER OK                  68  96  63  96 /  20  20  20  20
BOISE CITY OK              59  91  57  90 /  40  10  10  10
BORGER TX                  67  95  67  94 /  30  20  20  20
BOYS RANCH TX              63  94  61  92 /  40  10  10  10
CANYON TX                  63  93  61  92 /  40  10  10  10
CLARENDON TX               67  93  67  94 /  30  20  20  20
DALHART TX                 61  92  59  90 /  40  10  10  10
GUYMON OK                  64  95  61  94 /  30  10  10  10
HEREFORD TX                63  93  60  92 /  40  10  10  10
LIPSCOMB TX                68  96  66  96 /  20  20  20  20
PAMPA TX                   67  93  66  93 /  30  20  20  20
SHAMROCK TX                68  96  68  95 /  20  20  20  20
WELLINGTON TX              69  95  69  95 /  20  20  20  20

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.

&&

10/03
Hazardous weather outlook, Jun 6, 1:55 PM CST, 4 hours 35 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
255 PM CDT MON JUN 6 2005

OKZ001>003-TXZ001>020-071100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
255 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE WESTERN TEXAS AND
OKLAHOMA PANHANDLES UNTIL 1000 PM CDT THIS EVENING.

SCATTERED THUNDERSTORMS WILL MOVE INTO THE WESTERN PANHANDLES LATE
THIS AFTERNOON AND TONIGHT. SOME STORMS MAY BECOME SEVERE WITH THE
PRIMARY THREAT COMING FROM LARGE HAIL AND DAMAGING WINDS. ALSO...
BREEZY CONDITIONS WILL REQUIRE A CAUTION ON AREA LAKES THROUGH
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS...A FEW OF WHICH COULD BE SEVERE...WILL BE
POSSIBLE OVER THE EASTERN PANHANDLES ON TUESDAY AFTERNOON AND
EVENING. THERE WILL BE A CHANCE OF THUNDERSTORMS AREA-WIDE FRIDAY AND
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO MONITOR WEATHER CONDITIONS EARLY THIS
WEEK AND AGAIN LATER THIS WEEK FOR THE POSSIBILITY OF ACTIVATION.

HENNIG

In the hours before

Local storm report, Jun 6, 5:28 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
628 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND GST     4 SE TEXLINE            36.34N 102.97W
06/06/2005  60 MPH           DALLAM             TX   PUBLIC

            BRANCHES BROKEN BY WINDS

&&

MRK
Special weather statement, Jun 6, 5:47 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
647 PM CDT MON JUN 6 2005

TXZ001-070015-
DALLAM TX-
647 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORM IN DALLAM COUNTY...

A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTHWEST OF CONLEN AT 647
PM CDT...MOVING NORTHEAST AT 35 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN DALLAM COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING
WEATHER CONDITIONS.
Local storm report, Jun 6, 6:01 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
701 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND GST     STRATFORD               36.34N 102.07W
06/06/2005  62 MPH           SHERMAN            TX   TRAINED SPOTTER

&&

MRK
Special weather statement, Jun 6, 6:02 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
702 PM CDT MON JUN 6 2005

OKZ001-070030-
CIMARRON OK-
702 PM CDT MON JUN 6 2005

...STRONG THUNDERSTORMS IN CIMARRON COUNTY...

STRONG THUNDERSTORMS WERE LOCATED 6 MILES SOUTHWEST OF GRIGGS AT 702
PM CDT...MOVING NORTHEAST AT 30 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN CIMARRON COUNTY...INCLUDING THE CITY OF BOISE CITY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Local storm report, Jun 6, 6:16 PM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
716 PM CDT MON JUN 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             8 N ADRIAN              35.39N 102.66W
06/06/2005  0.88 INCH        OLDHAM             TX   TRAINED SPOTTER

&&

RTW
Special weather statement, Jun 6, 6:25 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
725 PM CDT MON JUN 6 2005

OKZ002-070100-
TEXAS OK-
725 PM CDT MON JUN 6 2005

...LINE OF STRONG THUNDERSTORMS IN TEXAS COUNTY...

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 13 MILES NORTHEAST OF
EVA TO 11 MILES SOUTHWEST OF GOODWELL AT 725 PM CDT...MOVING
NORTHEAST AT 35 MPH.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN TEXAS COUNTY...INCLUDING THE CITY OF GUYMON...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND
REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

The radar

The Amarillo radar (KAMA), 152 km away, was scanning. The volume nearest the first event began at 00:31 UTC.

Open the radar archive at this moment

Event by event

9 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Texas

When
June 6, 6:30 PM CST
Where
Texas County, 2 mi E of Goodwell
Measured
58 kt (67 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.600, -101.600

Measured at the Oklahoma MesoNet station near Goodwell Oklahoma.

Thunderstorm Wind, Texas

When
June 6, 6:41 PM CST
Where
Texas County, (Guy)guymon Muni Arp
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.683, -101.500

Measured at the ASOS station at the Guymon Airport.

Thunderstorm Wind, Texas

When
June 6, 6:45 PM CST
Where
Texas County, Goodwell
Measured
61 kt (70 mph) estimated gust
Property damage
$37,000
Reported by
LAW ENFORCEMENT
Coordinates
36.600, -101.633

Patrol vehicle reported to be damaged by tree blowing over onto it.

Thunderstorm Wind, Texas

When
June 6, 6:45 PM CST
Where
Texas County, 2 mi E of Goodwell
Measured
66 kt (76 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.600, -101.600

Measured at the Oklahoma MesoNet station near Goodwell Oklahoma.

Thunderstorm Wind, Texas

When
June 6, 6:58 PM CST
Where
Texas County, Guymon
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
TRAINED SPOTTER
Coordinates
36.683, -101.483

Several power poles reportedly snapped off due to the high winds.

Thunderstorm Wind, Texas

When
June 6, 7:00 PM CST
Where
Texas County, Guymon
Measured
56 kt (64 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.683, -101.483

Several trees reported to be blown down.

Thunderstorm Wind, Texas

When
June 6, 7:05 PM CST
Where
Texas County, 1 mi W of Hooker
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.867, -101.233

Measured at the Oklahoma MesoNet station near Hooker Oklahoma.

Thunderstorm Wind, Texas

When
June 6, 7:10 PM CST
Where
Texas County, Hardesty
Measured
56 kt (64 mph) estimated gust
Property damage
$11,000
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
36.617, -101.200

Several shed roofs were reported to be damaged by the high winds.

Thunderstorm Wind, Beaver

When
June 6, 7:30 PM CST
Where
Beaver County, Turpin
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
36.867, -100.883

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459225, 5459226, 5459227, 5459228, 5459229, 5459233, 5459230, 5459231, 5459232.